MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 400CC SILICONE BULB EVACUATOR; SILICONE EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 400CC SILICONE BULB EVACUATOR; SILICONE EVACUATOR
Catalog Number 0070400
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the evacuator was difficult to suction during use.Another device was used.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (no original packaging present), bulb evacuator.Concomitant, in-house evacuator tubing was the bulb evacuator.The other end of the tubing was placed in a reservoir of water.The empty port was opened and the bulb was squeezed.The port was then closed and the bulb released to suction water.The device only suctioned 300cc of water.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement for 100cc, 200cc, and 400cc silicone evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain directly to evacuator inlet port.4.200cc and 400cc silicone evacuators: when using 2 silicone drains with one evacuator, clip sealed inlet port and attach second drain.B.Drain placement for all other evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to y-connector or directly to evacuator inlet port.4.With two silicone drains, attach blue adaptors to drains and y-connector, and attach y-connector to inlet port.Note: for 1/8¿ (3.2 mm) round drain, y-connector or enclosed 1/8¿ (3.2 mm) drain adapter must be used to connect to evacuator.Caution: do not puncture or perforate drain.C.With silicone round double drain 1.See instructions with drain.D.Attaching to auxiliary suction 1.Connect suction tube to empty port using a stepped 5-in-1 connector.2.During auxiliary suction, evacuator will deflate and exudate will flow through evacuator into suction tube.E.To establish suction 1.Open empty port.2.Squeeze evacuator.3.Close empty port.Note: reflux of fluid to the patient is minimized during reactivation by an anti-reflux valve in inlet port.F.To empty container 1.Open empty port over collection basin.2.Squeeze evacuator to empty.G.To re-establish suction 1.Repeat step ¿e¿ above.H.To read fluid volume 1.Invert unit.2.Open empty port to release vacuum.3.Read and record approximate volume.4.Empty and reactivate evacuator.".
 
Event or Problem Description

Brand Name
400CC SILICONE BULB EVACUATOR
Common Device Name
SILICONE EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7948298
Report Number1018233-2018-04641
Device Sequence Number1386761
Product Code GCY
UDI-Device Identifier00801741049491
UDI-Public(01)00801741049491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number0070400
Device Lot NumberNGBW1800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1